MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 2078173
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the superficial femoral artery (sfa) with 100% stenosis, mild calcification and mild tortuosity.The hi-torque (ht) command 14 guide wire failed to cross due to a resistance with a microcatheter and got stuck.The ht command guide wire had resistance when removing from the microcatheter but was removed independently.The coating was noted to be peeling off.Another ht command 14 guide wire was attempted to be used but with the same issues with the microcatheter.Possible issue was the microcatheter so the device was replaced and another ht command 14 guide wire was used completing the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the microcatheter encountered resistance during advancement and removal over the guide wire.Factors that may contribute to difficulty advancing or removing a microcatheter over the guide wire include, but are not limited to, inner diameter of the balloon catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, user technique, and/or damage to the balloon catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement or removal.Additionally, it is possible that manipulation of the guide wire, when resistance was met, contribute to the reported peeled core; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The additional device referenced in b5 is filed under a separate report number.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20500612
Report Number2024168-2024-12370
Device Sequence Number20700879
Product Code DQX
UDI-Device Identifier08717648176661
UDI-Public(01)08717648176661(17)250930(10)3100671
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number2078173
Device Catalogue Number2078173
Device Lot Number3100671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORSAIR ARMET 150
Patient SexUnknown